Hail, Crawford
- When
- June 13, 12:50 PM EST
- Where
- Crawford County, Woodcock
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.750, -80.080
Penny size hail was observed.
Severe thunderstorms developed across northwest Pennsylvania during the afternoon hours of the 13th. The severe thunderstorms developed as an upper level disturbance moved over the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
Severe thunderstorms developed across northwest Pennsylvania during the afternoon hours of the 13th. The severe thunderstorms developed as an upper level disturbance moved over the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 13, 12:11 PM EST, 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 111 PM EDT WED JUN 13 2007 .SYNOPSIS... STRONG HIGH PRESSURE CENTERED OVER THE GREAT LAKES WILL KEEP GENERALLY QUIET CONDITIONS ACROSS THE AREA THROUGH FRIDAY. A SERIES OF WEAK UPPER DISTURBANCES MAY CAUSE AN ISOLATED SHOWER OR THUNDERSTORM ACROSS EASTERN SECTIONS WEDNESDAY AND AGAIN ON THURSDAY...BUT MOST OF THE AREA WILL REMAIN DRY. && .NEAR TERM /THROUGH TONIGHT/... UPDATED FOR WORDING. UPPER RIDGE EXTENDS FROM THE CENTRAL PLAINS ACROSS THE WESTERN LAKES TO JAMES BAY WHILE A CLOSED UPPER LOW REMAINS WELL OFF THE NEW JERSY COAST. SFC HIGH CURRENTLY CENTERED ACROSS THE WESTERN AND CENTRAL GREAT LAKES. MODELS SHOW LITTLE CHANGE TODAY WITH ONLY A SLIGHT WEAKENING OF THE UPPER SYSTEM ACROSS THE EASTERN CWA COUNTIES. ACROSS THE WESTERN TWO THIRDS OF THE AREA WILL CONTINUE WITH A DRY FORECAST UNDER MOSTLY SUNNY SKIES. AM A BIT MORE CONCERNED ABOUT THE EASTERN THIRD HOWEVER. THE GFS AND NAM BOTH INCREASE MOISTURE ACROSS THE REGION WITH THE GFS SHOWING 80% MEAN RH BETWEEN 850 AND 700MB. AFTERNOON INSTABILITY ALSO IS SHOWN TO INCREASE WITH THE GFS SHOWING LIS BETWEEN -4 AND -6. AT THE SAME TIME THE NAM PRINTS OUT CAPES OF 1400J/K OR SO LATE MORNING/EARLY AFTERNOON. GIVEN THIS ALONG WITH A WEAK SURFACE TROF SHOWN IN THE PRESSURE FIELDS WILL WORD IN A SLIGHT CHANCE OF SHOWERS/TSTMS. GUIDANCE TEMPS LOOK GOOD AT A COUPLE DEGREES WARMER THAN YDAY. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... NOT MUCH CHANGE TONIGHT THROUGH THURSDAY NIGHT WITH HIGH PRESSURE TO OUR NORTHWEST AND LOW PRESSURE TO OUR EAST. NAM AND GFS DO DEVELOP MORE OF A SURFACE TROF WHICH EXTENDS WEST INTO THE OHIO VALLEY WITH A SLIGHTLY WEAKENING UPPER HEIGHTS. ALSO BOTH MODELS SHOW AN UPPER WAVE MOVING INTO THE EASTERN COUNTIES THURSDAY AFTERNOON WHICH...IF REAL...WOULD BE ENOUGH FORCING TO ALLOW FOR AFTERNOON STORMS. AIRMASS HOWEVER IS SHOWN TO BE DRIER AND MORE STABLE. WILL CONTINUE WITH THE SLIGHT CHANCE IN THE GRAPHICS WITH NO MENTION IN THE ZONE TEXT. GUIDANCE TEMPS FINE AND SHOW A SLIGHT COOL DOWN THURSDAY AS UPPER HGTS/TEMPS DROP AS THE UPPER LOW RETROGRADES TO THE COAST. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... NO MAJOR CHANGES REGARDING THE EXTENDED FORECAST. THE GFS TRIES TO DRIVE A FRONT THROUGH THE REX BLOCK SATURDAY WHICH JUST SEEMS TOO FAST. PREFER THE ECMWF SOLN REGARDING THE WKND SYSTEM. WILL CONTINUE WITH SMALL CHANCE POPS ON SUNDAY. RIDGE BUILDS IN AGAIN ON MONDAY BEFORE A POTENTIALLY STRONGER COLD FRONT ON TUESDAY. TEMPS WILL REMAIN ABOVE NORMAL WITH HIGHS IN THE 80S AND LOWS IN THE LOWER 60S. THINK THAT MUCH OF THE AREA WILL STAY DRY RIGHT THROUGH MONDAY. THE NEXT BEST CHANCE OF RAIN LOOKS LIKE TUESDAY. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... UPPER DISTURBANCE MOVING FROM NE TO SW FROM THE BUF/ROCHESTER AREA FOR THIS AFTERNOON. THIS MAY SPARK A FEW SHRA/TS SOUTH OF THE LAKE BREEZE BOUNDARY FROM SOUTH OF ERIE TO MFD AND POINTS SE. ANY ACTIVITY WOULD BE HARD PRESSED TO MAKE IT MUCH FURTHER WEST. AREA IS UNDER A SLIGHT RISK FOR SEVERE FROM SPC. THEREFORE HAVE VCTS/TEMPOS AT YNG/CAK. ANOTHER WEAK DISTURBANCE TRACKS AGAIN FROM THE NE TO THE SW ACROSS THE AREA THURSDAY WITH A SURFACE INVERTED TROUGH. PRECIP CHANCES AGAIN LOOK SLIM/SMALL WITH THIS FEATURE. RIDGING WORKS IN FOR FRIDAY/SATURDAY AS BLOCKING PATTERN EVER SO SLOWLY EVOLVES. WEAK FRONT SINKS SOUTH...NOW LATE IN THE WEEKEND. WITH BLOCKING PATTERN...WOULD EXPECT THIS FEATURE TO SLOW. && .MARINE... HIGH PRES OVER THE GREAT LAKES WILL SHIFT TO THE ATLANTIC COAST BY EARLY FRIDAY AND THEN MOVE LITTLE THRU THE WEEKEND. A RIDGE FROM THE HIGH WILL LINGER OVER LAKE ERIE THRU THE PERIOD WITH RESULTING FLOW BEING LIGHT AND VARIABLE. ONSHORE FLOW LIKELY DURING THE AFT HOURS THRU THE END OF THE PERIOD IN THE NEARSHORE WATERS. N TO NE FLOW WILL PERSIST IN THE OPEN WATERS THE NEXT COUPLE OF DAYS WITH LIGHT AND VARIABLE FLOW EXPECTED ON FRIDAY AND FOR THE WEEKEND. WAVES WILL BE MINIMAL. PRECIP CHANCES WILL BE MINIMAL WITH BEST CHCS IN THE E. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...MRD NEAR TERM...WILLARD SHORT TERM...TK LONG TERM...MRD AVIATION...OUDEMAN MARINE...KUBINA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 546 AM EDT WED JUN 13 2007 LEZ142>149-162>169-OHZ003-006>013-017>019-027>030-036-037-047-089- PAZ001-141000- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-HANCOCK-SENECA-HURON- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE- 546 AM EDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ014-020>023-031>033-038-PAZ002-003-141000- ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WAYNE-STARK-MAHONING- HOLMES-SOUTHERN ERIE-CRAWFORD PA- 546 AM EDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA THIS AFTERNOON AND EVENING. THERE IS A SLIGHT CHANCE THAT THESE STORMS COULD BECOME SEVERE WITH HAIL OR STRONG WINDS THE MOST LIKELY RESULT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The Pittsburgh radar (KPBZ), 136 km away, was scanning. The volume nearest the first event began at 17:46 UTC.
1 hail. Local standard time, as filed.
Penny size hail was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44688.